Please use this identifier to cite or link to this item: http://hdl.handle.net/10077/4524
Title: Starshapdeness of level sets for solutions of nonlinear parabolic equations
Authors: Francini, Elisa
Issue Date: 1996
Publisher: Università degli Studi di Trieste. Dipartimento di Scienze Matematiche
Source: Elisa Francini, “Starshapdeness of level sets for solutions of nonlinear parabolic equations”, in: Rendiconti dell’Istituto di Matematica dell’Università di Trieste. An International Journal of Mathematics, 28 (1996), pp. 49-62.
Series/Report no.: Rendiconti dell’Istituto di Matematica dell’Università di Trieste. An International Journal of Mathematics
28 (1996)
Abstract: Data una soluzione u di un'equazione parabolica non lineare, si studia la propretà degli insiemi di livello di u(·,t) di essere stellati rispetto ad un punto preso come origine. Si misura la suddetta proprietà considerando l'angolo w tra la direzione normale alla superficie di livello e la direzione radiale. Si mostra che per w vale un principio di massimo, perciò la stellarità degli insiemi di livello dei dati iniziali si conserva per tutti i tempi positivi.
Given a solution u of a nonlinear parabolic equation, we study the starshapedness of level sets of u(·,t) with respect to a point which we take as the origin. We measure the starshapedness of level sets considering the angle w between the normal direction to the level surface and the radial direction. We show that a maximum principle for w holds, hence the starshapedness of level sets of the initial data is preserved for all positive times.
URI: http://hdl.handle.net/10077/4524
ISSN: 0049-4704
Appears in Collections:Rendiconti dell'Istituto di matematica dell'Università di Trieste: an International Journal of Mathematics vol.28 (1996)

Files in This Item:
File Description SizeFormat 
FranciniRendMat28.pdf203.68 kBAdobe PDFView/Open
Show full item record


CORE Recommender

Page view(s)

543
checked on Feb 23, 2018

Download(s)

341
checked on Feb 23, 2018

Google ScholarTM

Check


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.